Alert archive / California / Small Craft Advisories in 2017

Small Craft Advisory 56, NWS Eureka, CA

April 22, 2017

NWS Eureka, CA issued this small craft advisory at Apr 22, 2017, 2:19 PM PDT. It took effect at Apr 23, 2017, 11:00 PM PDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 22, 2017, 2:19 PM PDT (21:19 UTC)
In effect from
Apr 23, 2017, 11:00 PM PDT
Expired
Apr 24, 2017, 8:29 AM PDT
In force
9 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

746 
WHUS76 KEKA 222119
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
219 PM PDT SAT APR 22 2017

PZZ470-230530-
/O.NEW.KEKA.SC.Y.0056.170424T0600Z-170424T1800Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
219 PM PDT SAT APR 22 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM SUNDAY TO 11 AM PDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT FROM 11 PM SUNDAY TO 11 AM PDT
MONDAY. 

* WINDS...S 15 TO 25 KT WITH GUSTS TO 30 KT.

* WAVES/SEAS...W 9 FEET AT 12 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS,ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
7 follow-up statements
522 
WHUS76 KEKA 230315
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
815 PM PDT SAT APR 22 2017

PZZ470-231115-
/O.CON.KEKA.SC.Y.0056.170424T0600Z-170424T1800Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
815 PM PDT SAT APR 22 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM SUNDAY TO
11 AM PDT MONDAY...

* WINDS...S 15 TO 25 KT WITH GUSTS TO 30 KT.

* WAVES/SEAS...W 9 FEET AT 12 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS,ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
720 
WHUS76 KEKA 230914
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
214 AM PDT SUN APR 23 2017

PZZ470-231715-
/O.CON.KEKA.SC.Y.0056.170424T0600Z-170424T1800Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
214 AM PDT SUN APR 23 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING
TO 11 AM PDT MONDAY...

* WINDS...S 15 TO 25 KT WITH GUSTS TO 30 KT.

* WAVES/SEAS...W 9 FEET AT 12 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS,ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
530 
WHUS76 KEKA 231526
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
826 AM PDT SUN APR 23 2017

PZZ450-232330-
/O.EXB.KEKA.SC.Y.0056.170424T1200Z-170424T1800Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
826 AM PDT SUN APR 23 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 11 AM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT FROM 5 AM TO 11 AM PDT MONDAY. 

* WINDS...S 15 TO 25 KT WITH GUSTS TO 30 KT.

* WAVES/SEAS...W 8 FEET AT 12 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS,ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ470-232330-
/O.CON.KEKA.SC.Y.0056.170424T0600Z-170424T1800Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
826 AM PDT SUN APR 23 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING
TO 11 AM PDT MONDAY...

* WINDS...S 15 TO 25 KT WITH GUSTS TO 30 KT.

* WAVES/SEAS...W 8 FEET AT 12 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS,ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
887 
WHUS76 KEKA 232106
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
206 PM PDT SUN APR 23 2017

PZZ470-240515-
/O.CON.KEKA.SC.Y.0056.170424T0600Z-170424T1800Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
206 PM PDT SUN APR 23 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING
TO 11 AM PDT MONDAY...

* WINDS...S 15 TO 20 KT WITH GUSTS TO 30 KT.

* WAVES/SEAS...W 8 FEET AT 12 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS,ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-240515-
/O.CON.KEKA.SC.Y.0056.170424T1200Z-170424T1800Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
206 PM PDT SUN APR 23 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 11 AM PDT
MONDAY...

* WINDS...S 15 TO 20 KT WITH GUSTS TO 30 KT.

* WAVES/SEAS...W 8 FEET AT 12 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS,ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
684 
WHUS76 KEKA 240400
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
900 PM PDT SUN APR 23 2017

PZZ470-241200-
/O.CON.KEKA.SC.Y.0056.170424T0600Z-170424T1800Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
900 PM PDT SUN APR 23 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT
MONDAY...

* WINDS...S 15 TO 20 KT WITH GUSTS TO 30 KT. WINDS WILL PEAK LATE
  TONIGHT AND MONDAY MORNING.

* WAVES/SEAS...W 8 FEET AT 12 SECONDS AND SOUTHWEST BUILDING TO 4
  TO 6 FEET AT 5 SECONDS LATE TONIGHT. THESE SHORT PERIOD WAVES
  WILL DIMINISH ON MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS,ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-241200-
/O.CON.KEKA.SC.Y.0056.170424T1200Z-170424T1800Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
900 PM PDT SUN APR 23 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 11 AM PDT
MONDAY...

* WINDS...S 15 TO 20 KT WITH GUSTS TO 30 KT.

* WAVES/SEAS...W 8 FEET AT 12 SECONDS AND SOUTHWEST BUILDING TO 4
  FEET AT 4 SECONDS LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS,ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
526 
WHUS76 KEKA 240947
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
247 AM PDT MON APR 24 2017

PZZ470-241800-
/O.CON.KEKA.SC.Y.0056.000000T0000Z-170424T1800Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
247 AM PDT MON APR 24 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS
MORNING...

* WINDS...S 15 TO 20 KT WITH GUSTS TO 30 KT. WINDS WILL PEAK 
  LATE TONIGHT AND MONDAY MORNING. 

* WAVES/SEAS...W 8 FEET AT 12 SECONDS AND SOUTHWEST BUILDING TO 
  4 TO 6 FEET AT 5 SECONDS LATE TONIGHT. THESE SHORT PERIOD 
  WAVES WILL DIMINISH ON MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS,ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-241800-
/O.CON.KEKA.SC.Y.0056.170424T1200Z-170424T1800Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
247 AM PDT MON APR 24 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS
MORNING...

* WINDS...S 15 TO 20 KT WITH GUSTS TO 30 KT.

* WAVES/SEAS...W 8 FEET AT 12 SECONDS AND SOUTHWEST BUILDING TO 
  4 FEET AT 4 SECONDS LATE TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS,ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
468 
WHUS76 KEKA 241529
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
829 AM PDT MON APR 24 2017

PZZ450-470-241630-
/O.CAN.KEKA.SC.Y.0056.000000T0000Z-170424T1800Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
829 AM PDT MON APR 24 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL
CRAFT ADVISORY.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Apr 22, 2:07 PM PDT, 12 minutes earlier.

Area forecast discussion, Apr 22, 2:07 PM PDT, 12 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
207 PM PDT Sat Apr 22 2017

.SYNOPSIS...Light isolated shower activity is expected across the
region through Sunday. A series of storm systems will then impact
the Pacific Northwest Monday and Tuesday, resulting in moderate
rains and locally gusty winds over northwest California.

&&

.DISCUSSION...Post frontal cloudiness and isolated showers were
occurring across the region this Saturday...and these conditions
are forecast to persist into Sunday. A storm system then
approaches the OR/WA coast Sunday night, while to its south, a
plume of PW values from 1-3 standard deviations above climatology
impinges upon NWRN CA. Moderate, to perhaps locally heavy rain, will
develop as a result, particularly over Humboldt and Del Norte
Counties. This initial wave of unsettled weather exits the region
by Monday afternoon, and will be followed by a second wave Monday
night into Tuesday morning. Storm total QPF values over this two
day period are expected to range from 1-3 inches over the northern
half of the CWA...to less than an inch over the southern half.

After Tuesday...light rain chances continue into Wednesday as
minor upper impulses move southeast across the area within NWLY
flow aloft. By Friday, an upper ridge is forecast to amplify
offshore over the Pacific. This will yield a drier and
potentially milder pattern heading into next weekend.

&&

.AVIATION...High pressure has built in the wake of a front that
pushed through the region early Saturday morning. VFR conditions
have been prevailing through the day at all terminals after MVFR
conditions early this morning. See no reason to go against
persistence for the next several hours. Brief lower ceilings,
around 2000-3000 feet, will no doubt be possible this evening,
however easterly flow in advance of another trough will likely
produce some low level drying this evening. The next trough will
generate another push of shallow moisture that will result in
increasing chances for MVFR ceilings and reduced vsbys in light
rain and mist at coastal terminals early Sunday morning. Even KUKI
may see reduced ceilings Sunday morning. Current indications are
for drier conditions and improving ceilings to develop Sunday
afternoon. This will need to be re-evaluated by later shifts for
the potential for longer lasting MVFR ceilings especially at KCEC.

&&

.MARINE...Southerly winds are relaxing this afternoon as high
pressure develops offshore from CA. Winds are then forecast to
strengthen to small craft levels Sunday night and Monday as a
storm system impacts the Pacific Northwest. Otherwise...a
westerly swell in the 10 to 15 second range will persist through
much of the upcoming week. Wind waves will also build in response
to passing frontal systems Monday and Tuesday...followed by small
craft seas associated with the longer period swell Wednesday and
Thursday.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...None.
&&

Visit us at http://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka

For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Apr 22, 4:15 AM PDT, 10 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
415 AM PDT Sat Apr 22 2017

CAZ101>113-231115-
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Southwestern Humboldt-Northern Humboldt Interior-
Southern Humboldt Interior-Northern Trinity-Southern Trinity-
Mendocino Coast-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Southwestern Mendocino Interior-
Southeastern Mendocino Interior-
415 AM PDT Sat Apr 22 2017

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

Nearby

Small Craft Advisories in California, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.